Vit D doseage increase, feeling more depressed?

Discussion in 'Fibromyalgia Main Forum' started by Chelz, Feb 26, 2011.

  1. Chelz

    Chelz New Member

    My vitamin D level was 22, then my doctor wanted me to take 5,000 IU's and get retested in 3 months. I did. My leel is now 28. She contacted me again and told me to increase to 10,000 of D3 per day as my level was still too low.

    I have been taking the higher level now for 10 days, and am feeling more depression, extreme fatigue, getting more headaches. I am not a fan of Vitamin D (overrated, fat soluable, could be toxic in my opinion). What I am confused about is that if my level is low, then taking the 10,000 per day, I suppose, shouldn't be causing any problems, but I'm not sure.

    I am one of those FM'ers who has to be careful with ANYTHING I take, and that includes supplements, food, alcohol, sodas, expecialy meds, etc. I feel totally abnormal with this, but that is the way my body reacts. I honestly don't know what to do, stay with this doseage, or contact my doctor and let her know (which I am afraid to do). Has anyone else ever noticed that with a condition like FM, you are just so scared or afraid to let your doctor know if you think something doesn't agree with you? They are still so clueless with the "sensitivity" aspect of FM. When will they ever believe us?

    With the research out there that says Vitamin D helps with everything, including obesity problems ( I just don't believe that one) I feel as if I might be doing wrong by stopping the vitamin all together, according to the research. Any suggestions? Hugs Chelz.

  2. Dainty45

    Dainty45 New Member

    Hi, My vitamin D was also low, my doctor put me on one tablet of 50,000 IU once a week for three months, plus a 400IU a day. I had another blood test done, throughout the three months, and my vitamin D was better. So, now I am just taking the 400IU a day. The vitamin D did make me feel better, however I was also worried about the high dosage. I am also sensitive to medications, afraid to try new ones, because I don't react good to a lot of them. The side effects are awful, I have multiple chemical sensitivity also, and no, I don't think my doctor understands that either. I have Fibromyalgia, anxiety and depression, but I am taking medication for that condition also. So, maybe I would not feel more depressed due to the vitamin. However, I do experience the fatigue, I can fall asleep when resting very easy, I never could before.

    So, I think vitamin D has some benefits, but not sure what. However, I cannot take a multi-vitamin, it makes me vomit, I cannot take that. Plus, vitamin D helps you absorb calcium. Try to get it in the foods you eat, but with fibromyalgia our body does not absorb chemicals the way it is supposed to. That is why our immune system is messed up.

    So, good luck to you, you will find the right solution for you.

    Have a nice day! Susan
  3. mimmic

    mimmic Member

    chelz i know what you mean about vitd. i have been taking approx. 5000iu daily for about 3 months. i am already housebound and extreme fatigue. i keep thinking it might be making it worse but i really dont know. i can stop for a few days and sometimes feel better sometimes not. but like you sensitive to a lot of things and afraid of making myself worse while trying to feel better. its horrible our symptoms can fluctuate hourly even or mine can. right now i have stopped thevt itd again for a few days now dont know how long i will stay off tho. dont want to have to go to dr. now for a blood test-so much sickness around now -flu, stomach etc. hope you find your answer.. mimmic
  4. 3gs

    3gs New Member

    Iam also like you with meds and supps. fight with my doc all the time about this.

    Could it be the vit brand you are taking? Vit d3 saved me. my level was 9. My brainfog and depression were so bad.

    If you are taking the prescription one,its not good. besides being expensive. I get the the gel filled ones. also fish oil is good.

  5. Saoirse3

    Saoirse3 Member

    I live in Alaska, and wintertime is dark time too! Everyone dashes out to increase their Vitamin D and they think it's S.A.D. if it just so happens that you are depressed, tired and achy. My body is EXTREMELY sensitive to chemicals and just from experience I KNOW you can over-vitaminize yourself into feeling worse than what you started with. My doctor always wants to start me out at some ridiculously high dosage of some new drug. I'm his "problem child" because I almost NEVER take the recommended dosage. I start out with a little dosage and see how I react. I increase it at MY level of comfort not his!

    Mainly because about 6 years ago I believed EVERYTHING my doctor said. He had me on a combo of pills that would have killed a musk ox! Oxycodone (10/650, SIX A DAY!), Cymbalta, Lyrica, Avandia, Vioxx - you name it. His office parking lot was little more than a highly civilized meth-lab and the doctors were all driving new Mercedes. In the mean time I was getting liver disease from all the drugs.

    One day I just quit. Everything. I let my body "dry out". I thought I was going to die, I felt so horrible. It was detox. Then one day, we went to the park and I started to walk around a little. Not hike, just stumble around here and there. It felt GOOD! So I did it the next day. And it became a habit. I bought a Wii. On bad days I would throw balls of yarn at the TV and scream at it to shut up. On good days I would try and beat my husband at bowling or tennis.

    I am STILL very careful of what goes into my body. I keep a diary of EVERYTHING that goes into my mouth. I know that not exercising, and dashing through the drive-through are going to make me feel awful. So is overdoing it with too MANY vitamins! Finding just the right combo is tedious, exacting, frustrating and at best a good guessing game. But it's WORTH it. I am by NO MEANS "cured", but I AM able to doing something I love to do SO much! I am learning how to be a pilot! My goal is my private pilot's license. It will probably take an eternity, but I DO feel like I have that time now that I am away from "drug city" (I can see the FAA doctor saying "You took WHAT?? And FLEW??" Well, that's NOT going to happen!)

    You don't owe your doctor anything, OR the drug companies! If it isn't right for you, or it makes you feel weird in ANY way, then DON'T take it! This is YOUR body, not theirs and ultimately YOU have to live in it.

  6. IanH

    IanH Active Member

    Vitamin D is not toxic at the level you are taking but I know of other people who have reacted to a sudden increase in dosage with increased fatigue. I haven't heard of anyone becoming more dpressed though. I would work the dosage up if I were you. People with MCS oftten have problems with supplements that is not appreciated by doctors generally as they do not understand much of the immunology involved which is exceedingly complex. I would talk to you doctor about a workup plan to take place over 3 months or so.
    By your blood tests you do need the vitamin D.